It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Brain & Nervous System Disorders Message Board


Brain & Nervous System Disorders Board Index


I was in a car accident last year (Sept 16, 2014) as a result of the trauma, I did not have my seat belt on, a blood vessel ruptured in my brain, and I had a hemorrhagic stroke, my blood pressure was 200/178 when I got to the hospital, by the way, I never had a problem with my blood pressure before it's never been high enough to be on medication.

Thank god the paramedics were right there when my body went limp and I lost my ability to talk and walk.

They had to air lift me to another hospital, in the event they had to do surgery on my brain to get the bleeding to stop, I never lost consciousness but I was aware of every thing around me, but I just could not talk, or walk.

Fast forward almost 11 months later, I spent 1 week in the ICU and then I was released to rehab where I spent almost 2 months recovering, and then I got to go home in a wheelchair, my speech returned within a month but I had to endure extensive physical therapy and occupational therapy.

Now I am doing a lot better, however my right arm does not move, that is the only thing that did not come back, I have very little movement, in my right arm and fingers it's very weak, due to the bleeding on my brain I suffered brain damage (my luck) and I had my first seizure in January and that's what brought me to this site.

I never had a seizure in my life, the first seizure scared my husband and me to death, (I have to type with one hand) I used to be a software engineer and I had to retire from the work force.

I'm already weak from the stroke and I've tried several seizure medications, first my neurologist put me on oxcarbazepine, I had horrible side effects, sores all in my head, and I lost hearing in my left ear, and it stopped my urine flow to a tinkle, it almost shut down my kidneys.

Also I had a seizure every month while I was on oxcarbazepine, March, April and the last two in May and when I went to the ER with the last seizure the doctor said my sodium levels were low they were 126, I did some research online and found out the side effects for oxcarbazepine are low sodium and also I learned that low sodium levels can also trigger seizures.

So, the neurologist took me off of the oxcarbazepine and put me on brand Topamax and the Topamax was actually worse, I had so many side effects with Topamax everything from not being able to complete a sentence, to being very cold, my body had aches and pains, and I already have stiffness from the stroke the Topamax made the stiffness in my limbs worse, and eye pain was incredible, the only good thing I got from the Topamax was I lost 10 pounds and it stopped my seizures (I was only taking 50 mg per day and still was having horrible side effects, the doctor wanted me to tirate up to 75mgs a day but I could not take more than 50mg, but they controlled my seizures at only 50mgs ).

Now I am on Keppra (brand) I don't trust generics since I had seizures with generic meds, also when I first had my seizure the ER doctor put me on generic Keppra (Levetiracetam) and I broke out in a rash.

I have been seizure free since I started Topamax in June and brand Keppra (knock on wood), I only taking low dose of Keppra 250mg twice a day, since July 16 and so far the only side effects I've experienced is slight fatigue, and a stopped up nose, and slight tingling in my weak leg. The doctor wants me to go up in dosage to 1000mg a day, but my seizures are being controlled so far on the 500mg a day, and I don't want to take any more seizure medication than I have to.

Now I am having problems with Keppra I have been experiencing extreme fatigue, weakness, low blood pressure (it has been registering 96/80 and it dropped as low as 91/70) (and I fainted and passed out Friday night, I called out to my husband to help me but by the time he got to me I had fell off the bed face down on the hardwood floor and my mouth was bleeding from a busted lip) and severe leg pain that tingles in my feet and tightness in the back of my thigh it hurt so bad I can barely stand for 5 minutes has anybody experienced these side effects and what did you do?

Thanks





All times are GMT -7. The time now is 04:14 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!